Alert archive / Tennessee / Areal Flood Warnings in 2021
Areal Flood Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Mar 27, 2021, 11:37 PM EDT for 6 counties in Tennessee; Lee County, Scott County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 11:37 PM EDT (03:37 UTC)
- Expired
- Mar 28, 2021, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, TN, Grainger County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Union County, TN, Lee County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 43 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Mar 27, 9:27 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 9:27 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
927 PM EDT Sat Mar 27 2021
.DISCUSSION...
The late afternoon and evening has been steady and busy. Flooding
remains the biggest threat, however, a few storms have produced
some large hail in some areas. The latest HRRR and RAP are in good
agreement on timing with the next round of strong storms. That
appears to be between 5 AM ET to 11 AM...moving from west to east
fairly rapidly. We expect strong winds, potentially damaging winds
along the edge of the stronger storms. On top of that will be the
additional heavy rainfall contributing to additional flooding.
No major changes to the ongoing forecast were needed.
AC
&&
.AVIATION...
A lull in convection for TAF sites will persist for the next few
hours. There may be a few showers pass over an airfield but
believe the biggest threat will be early in the morning when a
line of strong thunderstorms moves through the region. Some wind
gusts may exceed current TAF forecast. Timing confidence is medium
to high when strongest storms move through. After 12z tomorrow
confidence lowers on prevailing conditions but should be MVFR/VFR
especially after 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 60 68 40 65 46 / 80 90 10 0 10
Knoxville McGhee Tyson Airport, TN 57 67 37 62 41 / 80 90 10 0 10
Oak Ridge, TN 56 67 36 62 41 / 80 90 10 0 10
Tri Cities Airport, TN 56 66 34 61 38 / 80 90 20 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Sunday evening for Cherokee-Clay.
TN...Flash Flood Watch through Sunday evening for Anderson-Bledsoe-
Blount Smoky Mountains-Bradley-Campbell-Claiborne-Cocke
Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-North Sevier-Northwest Blount-Northwest Carter-
Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
Roane-Scott-Sequatchie-Sevier Smoky Mountains-Southeast
Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
Union-Washington-West Polk.
Wind Advisory from 2 AM to 2 PM EDT Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Flash Flood Watch through Sunday evening for Lee-Russell-Scott-
Washington-Wise.
&&Hazardous weather outlook, Mar 27, 3:54 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 354 PM EDT Sat Mar 27 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 354 PM EDT Sat Mar 27 2021 /254 PM CDT Sat Mar 27 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible today, mainly west of Interstate 75. The primary threat with these storms will be large hail, with damaging wind gusts also possible. An isolated tornado cannot be ruled out in the southern TN Valley this evening. In addition heavy downpours could lead to flash flooding across the area. There will also be the potential for heavy rainfall today, which could cause flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of showers and thunderstorms is expected to sweep across the entire area on Sunday morning. The primary threat will be damaging winds, but an isolated tornado cannot be ruled out. A threat of flooding will also continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed today and Sunday.
In the hours before
Special weather statement, Mar 27, 9:50 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
950 PM EDT Sat Mar 27 2021
TNZ017-018-046-280230-
Sullivan TN-Northwest Carter TN-Johnson TN-
950 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SULLIVAN...JOHNSON AND
NORTHERN CARTER COUNTIES UNTIL 1030 PM EDT...
At 950 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bristol Tn, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bristol Tn, Elizabethton, Mountain City, Walnut Hill, Bluff City,
Hunter, Morril's Cave, Neva, Laurel Bloomery and Sadie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
3641 8174 3634 8171 3634 8177 3636 8179
3634 8184 3634 8203 3636 8204 3634 8210
3634 8226 3655 8230 3660 8199 3659 8194
3661 8193 3662 8185 3661 8165
TIME...MOT...LOC 0150Z 261DEG 44KT 3646 8218
DieganSpecial weather statement, Mar 27, 10:00 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
1000 PM EDT Sat Mar 27 2021
TNZ042>045-280245-
Washington TN-Northwest Greene TN-Southeast Greene TN-Unicoi TN-
1000 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...EAST
CENTRAL GREENE AND UNICOI COUNTIES UNTIL 1045 PM EDT...
At 959 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greeneville, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Erwin, Tusculum, Banner Hill, Unicoi, Mosheim, Chucky,
Limestone, Rocky Fork and Embreeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 8233 3612 8235 3609 8240 3602 8246
3603 8259 3607 8263 3604 8269 3607 8293
3621 8292 3627 8234 3625 8234 3626 8232
TIME...MOT...LOC 0159Z 266DEG 35KT 3613 8285
DieganLocal storm report, Mar 27, 10:03 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1003 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 W FARRAGUT 35.88N 84.23W
03/27/2021 U0.50 INCH KNOX TN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Special weather statement, Mar 27, 10:32 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
1032 PM EDT Sat Mar 27 2021
TNZ012-013-035>037-280315-
Anderson TN-Scott TN-Union TN-Campbell TN-Morgan TN-
1032 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...CENTRAL
ANDERSON...CENTRAL CAMPBELL...SOUTHEASTERN SCOTT AND WEST CENTRAL
UNION COUNTIES UNTIL 1115 PM EDT...
At 1031 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving northeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Wartburg, Oliver Springs, Jacksboro, Caryville,
Rocky Top, Norris, Oakdale and Norris Dam State Park.
LAT...LON 3625 8388 3604 8434 3605 8434 3605 8436
3598 8446 3597 8453 3609 8474 3652 8421
TIME...MOT...LOC 0231Z 237DEG 41KT 3607 8454
DieganLocal storm report, Mar 27, 10:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HAIL 2 N LEESBURG 36.33N 82.54W
03/27/2021 E1.00 INCH WASHINGTON TN PUBLIC
&&
DHLocal storm report, Mar 27, 11:10 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM FLOOD 4 NNW NORMA 36.39N 84.41W
03/27/2021 SCOTT TN PUBLIC
SEVERAL REPORTS OF ROADWAYS UNDER WATER EAST
OF HUNTSVILLE.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Hancock, Union | 40 min |
| Mar 27, 8:09 PM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 27, 8:11 PM EDT | Special Weather Statement | MRX | Sequatchie | 49 min |
| Mar 27, 8:12 PM EDT | Special Weather Statement | MRX | Sequatchie | 48 min |
| Mar 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 44 min |
| Mar 27, 8:36 PM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Hancock, Hawkins, Sullivan, Union | 3 hr |
| Mar 27, 8:43 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins | 47 min |
| Mar 27, 8:55 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 3 hr |
| Mar 27, 8:57 PM EDT | Special Weather Statement | MRX | Sullivan | 48 min |
| Mar 27, 9:02 PM EDT | River Flood Warning | MRX | Morgan, Roane | 24 hr |
| Mar 27, 9:10 PM EDT | Special Weather Statement | MRX | Jefferson | 50 min |
| Mar 27, 9:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Washington | 39 min |
| Mar 27, 9:22 PM EDT | Special Weather Statement | MRX | Loudon | 38 min |
| Mar 27, 9:25 PM EDT | Special Weather Statement | MRX | Loudon | 50 min |
| Mar 27, 9:42 PM EDT | Special Weather Statement | MRX | Knox | 48 min |
| Mar 27, 9:48 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Unicoi, Washington | 24 min |
| Mar 27, 9:50 PM EDT | Special Weather Statement | MRX | Johnson | 40 min |
| Mar 27, 10:00 PM EDT | Special Weather Statement | MRX | Greene, Unicoi | 45 min |
| Mar 27, 10:19 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 3 hr |
| Mar 27, 10:32 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Morgan | 43 min |
| Mar 27, 11:13 PM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 28, 12:14 AM EDT | Special Weather Statement | MRX | Claiborne, Grainger, Union | 46 min |
| Mar 28, 12:18 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Union | 57 min |
| Mar 28, 12:35 AM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 40 min |
| Mar 28, 12:41 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 34 min |
| Mar 28, 12:55 AM EDT | Special Weather Statement | MRX | Hamblen, Hancock, Hawkins | 50 min |
| Mar 28, 1:14 AM EDT | Flash Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 3 hr |
| Mar 28, 1:18 AM EDT | Special Weather Statement | MRX | Campbell, Claiborne, Union | 42 min |
| Mar 28, 1:39 AM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Mar 28, 1:43 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Mar 28, 1:47 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Mar 28, 2:11 AM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 28, 2:18 AM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 42 min |
| Mar 28, 2:58 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Mar 28, 3:12 AM EDT | Special Weather Statement | MRX | Morgan, Scott | 48 min |
| Mar 28, 4:04 AM EDT | Flash Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 7 hr |
| Mar 28, 4:09 AM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 51 min |
| Mar 28, 4:16 AM EDT | Flash Flood Warning | MRX | Sullivan | 3 hr |
| Mar 28, 4:27 AM EDT | Special Weather Statement | MRX | Bledsoe | 63 min |
| Mar 28, 4:58 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Morgan | 47 min |
| Mar 28, 5:03 AM EDT | Special Weather Statement | MRX | Meigs, Rhea, Roane | 42 min |
| Mar 28, 5:07 AM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 5 hr |
| Mar 28, 5:15 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Union | 17 min |
| Mar 28, 5:26 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea, Sequatchie | 71 min |
| Mar 28, 5:38 AM EDT | Special Weather Statement | MRX | Grainger, Hancock, Union | 52 min |
| Mar 28, 5:43 AM EDT | Special Weather Statement | MRX | Anderson, Knox | 47 min |
| Mar 28, 5:43 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| Mar 28, 5:48 AM EDT | Special Weather Statement | MRX | Meigs, Rhea, Roane | 42 min |
| Mar 28, 6:08 AM EDT | Special Weather Statement | MRX | Hawkins | 52 min |
| Mar 28, 6:19 AM EDT | Special Weather Statement | MRX | Hamilton, McMinn | 41 min |
| Mar 28, 6:34 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Hancock, Hawkins, Jefferson, Sevier | 41 min |
| Mar 28, 6:36 AM EDT | Flash Flood Warning | MRX | Bledsoe, Marion, Rhea, Sequatchie | 6 hr |
| Mar 28, 6:40 AM EDT | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane, Union | 5 hr |
| Mar 28, 6:43 AM EDT | Special Weather Statement | MRX | Knox, Loudon, Meigs, Roane | 47 min |
| Mar 28, 6:51 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 39 min |
| Mar 28, 7:08 AM EDT | Flash Flood Warning | MRX | Sullivan | 6 hr |
| Mar 28, 7:15 AM EDT | Special Weather Statement | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 45 min |
| Mar 28, 7:17 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea, Sequatchie | 6 hr |
| Mar 28, 7:27 AM EDT | Special Weather Statement | MRX | Blount, Sevier | 33 min |
| Mar 28, 7:27 AM EDT | Special Weather Statement | MRX | Polk | 63 min |
| Mar 28, 7:34 AM EDT | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 51 hr |
| Mar 28, 7:41 AM EDT | River Flood Warning | MRX | Claiborne, Union | 52 hr |
| Mar 28, 7:46 AM EDT | River Flood Warning | MRX | Hawkins, Sullivan | 35 hr |
| Mar 28, 7:49 AM EDT | Flash Flood Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier | 5 hr |
| Mar 28, 7:52 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 5 hr |
| Mar 28, 8:00 AM EDT | Special Weather Statement | MRX | Carter, Cocke, Greene, Hawkins, Sullivan, Unicoi and 1 more | 45 min |
| Mar 28, 8:03 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe, Polk and 1 more | 4 hr |
| Mar 28, 8:21 AM EDT | Special Weather Statement | MRX | Sevier | 24 min |
| Mar 28, 8:26 AM EDT | Flash Flood Warning | MRX | Blount, Cocke, Sevier | 5 hr |
| Mar 28, 8:43 AM EDT | Flash Flood Warning | MRX | Greene, Hawkins, Unicoi, Washington | 4 hr |
| Mar 28, 8:45 AM EDT | Flash Flood Warning | MRX | Carter, Johnson | 4 hr |
| Mar 28, 9:05 AM EDT | River Flood Warning | MRX | Hancock | 23 hr |
| Mar 28, 9:32 AM EDT | River Flood Warning | MRX | Cocke | 20 hr |
| Mar 28, 10:08 AM EDT | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 21 hr |
| Mar 28, 11:07 AM EDT | River Flood Warning | MRX | Hancock | 33 hr |
| Mar 28, 11:10 AM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 21 hr |
| Mar 28, 11:11 AM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 20 hr |
| Mar 28, 11:43 AM EDT | Areal Flood Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane | 3 hr |
| Mar 28, 12:38 PM EDT | Areal Flood Warning | MRX | Greene, Hawkins, Unicoi, Washington | 3 hr |
| Mar 28, 12:43 PM EDT | Areal Flood Warning | MRX | Carter, Johnson | 5 hr |
Nearby
Areal Flood Warnings in Tennessee, 2021Areal Flood Warnings in Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.